Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 26, NWS Springfield, MO

March 30, 2018Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 30, 2018, 5:24 AM CDT for Pulaski County, Missouri. It took effect at Mar 30, 2018, 6:46 AM CDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2018, 5:24 AM CDT (10:24 UTC)
In effect from
Mar 30, 2018, 6:46 AM CDT
Expired
Mar 31, 2018, 5:45 PM CDT
In force
35 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 9.95 ft at Mar 30, 2018, 3:00 PM CDT.

actionminormoderate5101503/3003/3104/01
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

709 
WGUS43 KSGF 301024
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
524 AM CDT Fri Mar 30 2018



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County.
   
.Heavy rainfall from yesterday has caused rises on the Big Piney. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-302223-
/O.NEW.KSGF.FL.W.0026.180330T1146Z-180331T2245Z/
/BIGM7.1.ER.180330T1146Z.180331T0600Z.180331T1645Z.NO/
524 AM CDT Fri Mar 30 2018

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  5:00 AM Friday The stage was 7.8 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast. 
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Big Piney River
  Fort Leonard Wo   8   7.8 Fri 05 AM   8.6   5.6   4.6


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
6 follow-up statements
796 
WGUS83 KSGF 301210
FLSSGF
Flood Statement
National Weather Service Springfield MO
710 AM CDT Fri Mar 30 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Heavy rainfall the past few days across the aea is causing river levels to 
rise above flood stage. Minor flooding is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-310310-
/O.EXT.KSGF.FL.W.0026.000000T0000Z-180331T1549Z/
/BIGM7.1.ER.180330T1056Z.180330T1800Z.180331T0949Z.NO/
710 AM CDT Fri Mar 30 2018

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  6:00 AM Friday The stage was 8.0 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 9.2 feet by this 
  afternoon.  The river will fall below flood stage early tomorrow.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Big Piney River
  Fort Leonard Wo   8   8.0 Fri 06 AM   7.6   4.6   3.9


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
687 
WGUS83 KSGF 301448
FLSSGF
Flood Statement
National Weather Service Springfield MO
948 AM CDT Fri Mar 30 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Gasconade River at Jerome affecting Phelps County 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.River levels will remain above flood stage through much of today.
Details are included below for each location.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-310548-
/O.CON.KSGF.FL.W.0026.000000T0000Z-180331T1549Z/
/BIGM7.1.ER.180330T1056Z.180330T1800Z.180331T0949Z.NO/
948 AM CDT Fri Mar 30 2018

...For the The Big Piney  below Fort Leonard Wood East Gate...
* At  8:00 AM Friday The stage was 8.5 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 9.2 feet by this 
  afternoon.  The river will fall below flood stage early tomorrow.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Big Piney River
  Fort Leonard Wo   8   8.5 Fri 08 AM   7.6   4.6   3.9


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC161-310548-
/O.EXT.KSGF.FL.W.0022.000000T0000Z-180401T0636Z/
/JRMM7.1.ER.180329T0430Z.180330T1800Z.180331T0636Z.NO/
948 AM CDT Fri Mar 30 2018

...For the Gasconade River at Jerome...
* At  7:45 AM Friday The stage was 17.0 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 17.3 feet by this
  afternoon.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Gasconade River Basin
  Jerome           15  17.0 Fri 08 AM   13.4  10.0   7.7


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$
067 
WGUS83 KSGF 301648
FLSSGF
Flood Statement
National Weather Service Springfield MO
1148 AM CDT Fri Mar 30 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 

  Gasconade River at Jerome affecting Phelps County 
   
.Runoff from rainfall this week will continue to cause rises along
the lower portions of the Big Piney and the Gasconade Rivers. Details
for each river forecast point are included below.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-310748-
/O.EXT.KSGF.FL.W.0026.000000T0000Z-180331T2149Z/
/BIGM7.1.ER.180330T1056Z.180331T0000Z.180331T1549Z.NO/
1148 AM CDT Fri Mar 30 2018

...For the Big Piney  below Fort Leonard Wood East Gate...
* At 11:00 AM Friday The stage was 9.3 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 10.0 feet by this
  evening.  The river will fall below flood stage tomorrow late 
  morning.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250 
  Training Area and Highway J east of Fort Wood East Gage.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Big Piney River
  Fort Leonard Wo   8   9.3 Fri 11 AM   8.7   4.8   4.0


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC161-310748-
/O.CON.KSGF.FL.W.0022.000000T0000Z-180401T0636Z/
/JRMM7.1.ER.180329T0430Z.180330T1800Z.180331T0636Z.NO/
1148 AM CDT Fri Mar 30 2018

...For the The Gasconade River at Jerome...
* At 10:45 AM Friday The stage was 17.1 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 17.3 feet by this
  afternoon.  
* Impact...At 17.3 feet...Flood waters affect low lying areas near
  the river. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Gasconade River Basin
  Jerome           15  17.1 Fri 11 AM  13.4  10.0   7.7


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$
626 
WGUS83 KSGF 301919
FLSSGF
Flood Statement
National Weather Service Springfield MO
219 PM CDT Fri Mar 30 2018


 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Gasconade River at Jerome affecting Phelps County 

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Runoff from previous rainfall is still causing elevated river levels
along the Big Piney and Gasconade Rivers. Details for each location
are included below.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-311019-
/O.CON.KSGF.FL.W.0026.000000T0000Z-180331T2149Z/
/BIGM7.1.ER.180330T1056Z.180331T0000Z.180331T1549Z.NO/
219 PM CDT Fri Mar 30 2018

...For the The Big Piney  below Fort Leonard Wood East Gate...
* At  2:00 PM Friday The stage was 9.7 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 10.0 feet by this
  evening.  The river will fall below flood stage tomorrow late 
  morning.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250 
  Training Area and Highway J east of Fort Wood East Gage.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Big Piney River
  Fort Leonard Wo   8   9.7 Fri 02 PM   8.7   4.8   4.0


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC161-311019-
/O.EXT.KSGF.FL.W.0022.000000T0000Z-180401T1054Z/
/JRMM7.1.ER.180329T0430Z.180330T1530Z.180331T1054Z.NO/
219 PM CDT Fri Mar 30 2018

...For the Gasconade River at Jerome...
* At  1:45 PM Friday The stage was 17.0 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river is near crest and will fall below flood stage by 
  early tomorrow.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Gasconade River Basin
  Jerome           15  17.0 Fri 02 PM  14.8  12.8   9.5


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$
144 
WGUS83 KSGF 310113
FLSSGF
Flood Statement
National Weather Service Springfield MO
813 PM CDT Fri Mar 30 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
  Gasconade River at Jerome affecting Phelps County 
   
.Recent heavy rainfall will cause river levels to rise above 
flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-311134-
/O.EXT.KSGF.FL.W.0026.000000T0000Z-180331T1134Z/
/BIGM7.1.ER.180330T1056Z.180330T2000Z.180331T0534Z.NO/
813 PM CDT Fri Mar 30 2018

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  7:00 PM Friday The stage was 9.3 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring.

* Forecast...The river will continue to fall to below flood stage by 
  around midnight.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Big Piney River
  Fort Leonard Wo   8   9.3 Fri 07 PM    6.0   4.3   3.8


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC161-311612-
/O.EXT.KSGF.FL.W.0022.000000T0000Z-180401T0945Z/
/JRMM7.1.ER.180329T0430Z.180330T1530Z.180331T0945Z.NO/
813 PM CDT Fri Mar 30 2018

...For the Gasconade River at Jerome...
* At  7:45 PM Friday The stage was 16.3 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 

* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow.
* Impact...At 15.0 feet...Minor flooding begins near the gage site. 
  Flood waters reach the lower edge of the concrete building where 
  the gage equipment is located. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Gasconade River Basin
  Jerome           15  16.3 Fri 08 PM   14.7  11.4   8.3


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$
453 
WGUS83 KSGF 310721
FLSSGF
Flood Statement
National Weather Service Springfield MO
221 AM CDT Sat Mar 31 2018



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-310751-
/O.CAN.KSGF.FL.W.0026.000000T0000Z-180331T1134Z/
/BIGM7.1.ER.180330T1056Z.180330T2000Z.180331T0442Z.NO/
221 AM CDT Sat Mar 31 2018

The Flood Warning has been cancelled for: 
 The Big Piney  below Fort Leonard Wood East Gate.
* At  2:00 AM Saturday The stage was 7.6 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river will continue to fall to 4.3 feet by Sunday 
  morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Big Piney River
  Fort Leonard Wo   8   7.6 Sat 02 AM   4.3   3.8   3.9


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 2:42 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 30, 2:42 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
242 AM CDT Fri Mar 30 2018

.SHORT TERM...(Today and tonight)
Issued at 154 AM CDT Fri Mar 30 2018

High pressure will move across the region today and give the
Ozarks a respite from the wet and dreary pattern. We will finally
see some sunshine today as wind drop off and cloud cover will be
limited. Temperatures will climb into the middle to upper 50s with
a 60 degree reading not out of the question.

The high pressure will not linger as it moves through the area
tonight as a cold front moves towards the area. This will bring
increasing cloud cover and anther chance for some light rain by
Saturday morning. The southerly winds ahead of the front will
keep temperatures in the 40s however.

.LONG TERM...(Saturday through Thursday)
Issued at 154 AM CDT Fri Mar 30 2018

As the cold front moves through the area, lingering showers will
continue into the evening. The front will also bring a colder
air mass to the region by Sunday morning as additional
precipitation moves over the region. This will bring the
potential for some snow to mix in with the rain in the morning and
again Sunday evening before a passing surface high pushes the
precipitation out of the area.

With the area greening up quickly, will need to watch for the
potential for frost and freeze headlines. This will depend of the
depth and strength of the cold air though. Not withstanding the
possible need for cold headlines, temperatures Easter Sunday will
struggle to climb out of the upper 30s for most of the Ozarks.
Breezy conditions will make for a blustery day for Egg Hunts.

The upper level pattern looks to be more zonal next week which
translates into more active weather. Southerly flow will bring
another round of rainfall to the area Monday afternoon and
evening and lasting through Tuesday as a warm front lifts into the
region and a surface low moves across the Plains and passes
across northern Arkansas. There will be the potential for some
thunder with the Tuesday activity.

A broad area of high pressure will move over the region for
Wednesday with an additional reinforcing high helping to keep the
region rain free, for the most part, through the end of the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1156 PM CDT Thu Mar 29 2018

Stratus still covers much of southern Missouri with ceilings
generally in the MVFR range. Satellite is showing quite a few
breaks in the clouds as well, so there are some pockets of clear
skies. This stratus will hang around through much of the night,
and cannot rule out some localized IFR ceilings and perhaps some 3
to 5 SM visibilities later tonight. High pressure will then build
in for Friday clearing skies with VFR flight conditions expected
after 15Z through the end of the TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Raberding
Hazardous weather outlook, Mar 30, 3:53 AM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
353 AM CDT Fri Mar 30 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
353 AM CDT Fri Mar 30 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited flooding risk.

DISCUSSION...

Residual flooding will occur early today from rainfall over the
past few days.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

South winds gusting to 30 to 35 mph will be possible ahead of a
cold front Saturday, primarily in the morning.

A frost or light freeze risk will exist at times. A higher
overall risk for a freeze will be Saturday and Sunday nights with
a unseasonably cold air mass expected to move into the Midwest.

A cold front will bring a chance for thunderstorms Tuesday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:50 PM CDTAreal Flood WarningSGFDent, Laclede, Maries, Phelps, Pulaski, Texas15 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.